Research article Special Issues

Numerical approach for approximating the Caputo fractional-order derivative operator

  • Received: 09 July 2021 Accepted: 27 August 2021 Published: 06 September 2021
  • MSC : 34A08, 65Y99, 65H05, 65L05

  • This work aims to propose a new simple robust power series formula with its truncation error to approximate the Caputo fractional-order operator $ D_{a}^{\alpha}y(t) $ of order $ m-1 < \alpha < m $, where $ m\in\mathbb{N} $. The proposed formula, which are derived with the help of the weighted mean value theorem, is expressed ultimately in terms of a fractional-order series and its reminder term. This formula is used successfully to provide approximate solutions of linear and nonlinear fractional-order differential equations in the form of series solution. It can be used to determine the analytic solutions of such equations in some cases. Some illustrative numerical examples, including some linear and nonlinear problems, are provided to validate the established formula.

    Citation: Ramzi B. Albadarneh, Iqbal Batiha, A. K. Alomari, Nedal Tahat. Numerical approach for approximating the Caputo fractional-order derivative operator[J]. AIMS Mathematics, 2021, 6(11): 12743-12756. doi: 10.3934/math.2021735

    Related Papers:

  • This work aims to propose a new simple robust power series formula with its truncation error to approximate the Caputo fractional-order operator $ D_{a}^{\alpha}y(t) $ of order $ m-1 < \alpha < m $, where $ m\in\mathbb{N} $. The proposed formula, which are derived with the help of the weighted mean value theorem, is expressed ultimately in terms of a fractional-order series and its reminder term. This formula is used successfully to provide approximate solutions of linear and nonlinear fractional-order differential equations in the form of series solution. It can be used to determine the analytic solutions of such equations in some cases. Some illustrative numerical examples, including some linear and nonlinear problems, are provided to validate the established formula.



    加载中


    [1] A. Atangana, K. M. Owolabi, New numerical approach for fractional differential equations, Math. Model. Nat. Phenom., 13 (2018), 3. doi: 10.1051/mmnp/2018010
    [2] R. B. Albadarneh, I. M. Batiha, M. Zurigat, Numerical solutions for linear fractional differential equations of order $1 < \alpha < 2$ using finite difference method (ffdm), Int. J. Math. Comput. Sci., 16 (2016), 103–111.
    [3] I. M. Batiha, R. El-Khazali, A. AlSaedi, S. Momani, The general solution of singular fractional-order linear time-invariant continuous systems with regular pencils, Entropy, 6 (2018), 1–14.
    [4] R. B. Albadarneh, I. M. Batiha, N. Tahat, A. K. Alomari, Analytical solutions of linear and non-linear incommensurate fractional-order coupled systems, Indones. J. Electr. Eng. Comput. Sci., 21 (2021), 776–790. doi: 10.11591/ijeecs.v21.i2.pp776-790
    [5] I. M. Batiha, R. B. Albadarneh, S. Momani, I. H. Jebril, Dynamics analysis of fractional-order Hopfield neural networks, Int. J. Biomath., 13 (2020), 2050083. doi: 10.1142/S1793524520500837
    [6] F. Zeng, C. Li, Numerical approach to the Caputo derivative of the unknown function, Cent. Eur. J. Phys., 11 (2013), 1433–1439.
    [7] F. Ferrari, Weyl and Marchaud derivatives: A forgotten history, Mathematics, 6 (2018), 1–25.
    [8] S. Rogosin, M. Dubatovskaya, Letnikov vs. Marchaud: A survey on two prominent constructions of fractional derivatives, Mathematics, 6 (2018), 1–15.
    [9] A. K. Grünwald, Über "begrenzte" derivationen und deren Anwendung, Z. Angew. Math. Und Phys., 12 (1867), 441–480.
    [10] A. V. Letnikov, Theory of differentiation with an arbitrary index, Sb. Math., 3 (1868), 1–66.
    [11] A. V. Letnikov, On explanation of the main propositions of differentiation theory with an arbitrary index, Sb. Math., 6 (1872), 413–445.
    [12] B. Riemann, Versuch einer allgemeinen auffassung der integration und differentiation, In: Gesammelte mathematische werke und wissenschaftlicher nachlass, Leipzig: Druck Und Verlag Von B. G. Teubner, 1876.
    [13] J. Liouville, Mémorie sur une formule d'analys, J. Reine Angew. Math., 1834 (1834), 273–287. doi: 10.1515/crll.1834.12.273
    [14] V. V. Uchaikin, Application, In: Fractional derivatives for physicists and engineers, 1Eds., Beijing: Higher Education Press, 2013.
    [15] M. Cai, C. Li, Numerical approaches to fractional integrals and derivatives: A review, Mathematics, 8 (2020), 1–53.
    [16] V. Daftardar-Gejji, H. Jafari, Solving a multi-order fractional differential equation using adomian decomposition, Appl. Math. Comput., 189 (2007), 541–548.
    [17] O. Abdulaziz, I. Hashim, S. Momani, Solving systems of fractional differential equations by homotopy-perturbation method, Phys. Lett. A, 372 (2008), 451–459. doi: 10.1016/j.physleta.2007.07.059
    [18] K. Diethelm, G. Walz, Numerical solution of fractional order differential equations by extrapolation, Numer. Algorithms, 16 (1997), 231–253. doi: 10.1023/A:1019147432240
    [19] A. K. Alomari, M. S. M. Noorani, R. Nazar, Adaptation of homotopy analysis method for the numeric-analytic solution of Chen system, Commun. Nonlinear Sci., 14 (2009), 2336–2346. doi: 10.1016/j.cnsns.2008.06.011
    [20] A. K. Alomari, M. I. Syam, N. R. Anakira, A. F. Jameel, Homotopy Sumudu transform method for solving applications in physics, Results Phys., 18 (2020), 103265. doi: 10.1016/j.rinp.2020.103265
    [21] G. C. Wu, E. W. M. Lee, Fractional variational iteration method and its application, Phys. Lett. A, 374 (2010), 2506–2509. doi: 10.1016/j.physleta.2010.04.034
    [22] M. I. Syam, M. Al-Refai, Fractional differential equations with Atangana-Baleanu fractional derivative: Analysis and applications, Chaos, Solitons Fract.: X, 2 (2019), 100013. doi: 10.1016/j.csfx.2019.100013
    [23] B. R. Sontakke, A. S. Shaikh, Properties of Caputo operator and its applications to linear fractional differential equations, Int. J. Eng. Res. Appl., 5 (2015), 22–27.
    [24] V. E. Tarasov, Caputo-Fabrizio operator in terms of integer derivatives: Memory or distributed lag, Comput. Appl. Math., 38 (2019), 1–15. doi: 10.1007/s40314-019-0767-y
    [25] B. Ahmad, A. Alsaedi, S. K. Ntouyas, J. Tariboon, Hadamard-type fractional differential equations, inclusions and inequalities, Switzerland: Springer International Publishing, 2017.
    [26] R. Zafar, M. ur Rehman, M. Shams, On Caputo modification of Hadamard-type fractional derivative and fractional Taylor series, Adv. Differ. Equ., 2020 (2020), 1–13. doi: 10.1186/s13662-019-2438-0
    [27] P. Kumar, V. S. Erturk, H. Abboubakar, K. S. Nisar, Prediction studies of the epidemic peak of coronavirus disease in Brazil via new generalised Caputo type fractional derivatives, Alex. Eng. J., 60 (2021), 3189–3204. doi: 10.1016/j.aej.2021.01.032
    [28] K. S. Nisar, S. Ahmad, A. Ullah, K. Shah, H. Alrabaiah, M. Arfan, Mathematical analysis of SIRD model of COVID-19 with Caputo fractional derivative based on real data, Results Phys., 21 (2021), 103772. doi: 10.1016/j.rinp.2020.103772
    [29] J. Y. Cao, C. J. Xu, Z. Q. Wang, A high order finite difference/spectral approximations to the time fractional diffusion equations, Adv. Mater. Res., 875–877 (2014), 781–785.
    [30] G. H. Gao, Z. Z. Sun, H. W. Zhang, A new fractional numerical differentiation formula to approximate the Caputo fractional derivative and its applications, J. Comput. Phys., 259 (2014), 33–50. doi: 10.1016/j.jcp.2013.11.017
    [31] J. P. Roop, Computational aspect of FEM approximation of fractional advection dispersion equation on bounded domains in $R^2$, J. Comput. Appl. Math., 193 (2006), 243–268. doi: 10.1016/j.cam.2005.06.005
    [32] Y. Dimitrov, Three-point approximation for Caputo fractional derivative, Commun. Appl. Math. Comput., 31 (2017), 413–442.
    [33] J. X. Cao, C. P. Li, Y. Q. Chen, High-order approximation to Caputo derivatives and Caputo-type advection-diffusion equations (Ⅱ), Fract. Calc. Appl. Anal., 18 (2015), 735–761. doi: 10.1515/fca-2015-0045
    [34] R. Mokhtari, F. Mostajeran, A high order formula to approximate the Caputo fractional derivative, Commun. Appl. Math. Comput., 2 (2020), 1–29. doi: 10.1007/s42967-019-00023-y
    [35] J. S. Leszczyński, An introduction to fractional mechanics, Czȩstochowa: Publishing Office of Czȩstochowa University of Technology, 2011.
    [36] X. C. Zheng, H. Wang, A hidden-memory variable-order time-fractional optimal control model: Analysis and approximation, SIAM J. Control Optim., 59 (2021), 1851–1880. doi: 10.1137/20M1344962
    [37] X. C. Zheng, H. Wang, Optimal-order error estimates of finite element approximations to variable-order time-fractional diffusion equations without regularity assumptions of the true solutions, IMA J. Numer. Anal., 41 (2021), 1522–1545. doi: 10.1093/imanum/draa013
    [38] R. B. Albadarneh, I. Batiha, A. Adwai, N. tahat, A. B. Alomari, Numerical approach of riemann-liouville fractional derivative operator, Int. J. Electr. Comput. Eng., 11 (2021), 5367–5378.
    [39] R. B. Albadarneh, N. T. Shawagfeh, Z. S. Abo Hammour, General $(n+1)$-explicit finite difference formulas with proof, Appl. Math. Sci., 6 (2012), 995–1009.
    [40] R. B. Albadarneh, M. Zurigat, I. M. Batiha, Numerical solutions for linear and non-linear fractional differential equations, Int. J. Pure Appl. Math., 106 (2016), 859–871.
    [41] M. G. Sakar, A. Akgül, D. Baleanu, On solutions of fractional Riccati differential equations, Adv. Differ. Equ., 2017 (2017), 1–10. doi: 10.1186/s13662-016-1057-2
  • Reader Comments
  • © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(2918) PDF downloads(349) Cited by(2)

Article outline

Figures and Tables

Figures(2)  /  Tables(4)

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog